Alert archive / Nebraska / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 378, NWS North Platte, NE

August 30, 2013Lincoln County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Aug 30, 2013, 8:12 PM CDT for Lincoln County, Nebraska. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 30, 2013, 8:12 PM CDT (01:12 UTC)
Expired
Aug 30, 2013, 8:45 PM CDT
In force
33 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Lincoln County, NE

The radar

The North Platte radar (KLNX), 78 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 30, 8:14 PM CDTHAIL 1.25North Platte, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.2 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2013-08-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 940 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2013-08-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
940 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
2446 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

641 
WUUS53 KLBF 310112
SVRLBF
NEC111-310145-
/O.NEW.KLBF.SV.W.0378.130831T0112Z-130831T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
812 PM CDT FRI AUG 30 2013

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN LINCOLN COUNTY IN SOUTHWEST NEBRASKA...

* UNTIL 845 PM CDT

* AT 809 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 9 MILES NORTHEAST OF HERSHEY TO NORTH PLATTE...AND
  MOVING NORTHEAST AT 25 MPH.

  HAZARD...QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

* LOCATIONS IMPACTED INCLUDE...
  MAXWELL...BECK AND KEITH.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 169 AND 188.

THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 74 AND 105.

THIS INCLUDES HIGHWAY 97 BETWEEN MILE MARKERS 1 AND 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 4139 10085 4139 10026 4113 10026 4098 10084
      4126 10101
TIME...MOT...LOC 0112Z 229DEG 21KT 4126 10086 4110 10077

HAIL...1.00IN
WIND...<50MPH

$$

MASEK
3 follow-up statements
519 
WWUS53 KLBF 310116
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
816 PM CDT FRI AUG 30 2013

NEC111-310145-
/O.CON.KLBF.SV.W.0378.000000T0000Z-130831T0145Z/
LINCOLN NE-
816 PM CDT FRI AUG 30 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
LINCOLN COUNTY UNTIL 845 PM CDT...

AT 814 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES NORTHWEST OF NORTH PLATTE TO NORTH PLATTE...
AND MOVING NORTHEAST AT 25 MPH.

HAZARD...HALF DOLLAR SIZE HAIL.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
MAXWELL...BECK AND KEITH.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 169 AND 188.

THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 74 AND 105.

THIS INCLUDES HIGHWAY 97 BETWEEN MILE MARKERS 1 AND 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 4139 10085 4139 10026 4113 10026 4098 10084
      4126 10101
TIME...MOT...LOC 0116Z 229DEG 21KT 4128 10084 4112 10075

HAIL...1.25IN
WIND...<50MPH

$$

MASEK
719 
WWUS53 KLBF 310129
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
829 PM CDT FRI AUG 30 2013

NEC111-310145-
/O.CON.KLBF.SV.W.0378.000000T0000Z-130831T0145Z/
LINCOLN NE-
829 PM CDT FRI AUG 30 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
LINCOLN COUNTY UNTIL 845 PM CDT...

AT 828 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NORTH
PLATTE...AND MOVING NORTHEAST AT 15 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
KEITH.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 176 AND 187.

THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 77 AND 105.

THIS INCLUDES HIGHWAY 97 BETWEEN MILE MARKERS 1 AND 12.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 4104 10075 4129 10092 4139 10085 4139 10026
      4113 10026
TIME...MOT...LOC 0129Z 238DEG 15KT 4117 10071

HAIL...1.00IN
WIND...<50MPH

$$

MASEK
153 
WWUS53 KLBF 310142
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
842 PM CDT FRI AUG 30 2013

NEC111-310152-
/O.EXP.KLBF.SV.W.0378.000000T0000Z-130831T0145Z/
LINCOLN NE-
842 PM CDT FRI AUG 30 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LINCOLN COUNTY
WILL EXPIRE AT 845 PM CDT/745 PM MDT/...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR 
SOUTHERN LINCOLN COUNTY. 

LAT...LON 4104 10075 4129 10092 4139 10085 4139 10026
      4113 10026
TIME...MOT...LOC 0142Z 238DEG 15KT 4120 10065

$$

MASEK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 3:08 PM CDT, 5 hours 4 minutes earlier.

Area forecast discussion, Aug 30, 3:08 PM CDT, 5 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
308 PM CDT FRI AUG 30 2013

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 307 PM CDT FRI AUG 30 2013

TONIGHT THROUGH SATURDAY...A WEAK UPPER LEVEL DISTURBANCE...
CURRENTLY ACROSS THE WYOMING...WILL MOVE ACROSS THE FCST AREA
TONIGHT SPAWNING A FAIRLY ORGANIZED AREA OF TSTMS. ALL MODELS SHOW
K INDICES INCREASING TO AROUND 40C OR GREATER. THE RAP AND OTHER
MODELS SHOW PRECIPITABLE WATER INCREASING TO 1.50 INCHES OR
GREATER. FCST STORM MOTION OF 10KT OR LESS WOULD SUPPORT LOCALLY
HEAVY RAINFALL AND WEAK WINDS ALOFT 30KT OR LESS AT AND BELOW
300MB SUGGEST OUTFLOW DOMINANT COLD POOL DRIVEN BOW SEGMENTS
CAPABLE OF GUSTY WINDS.

LOW LEVEL EASTERLIES AND WEAK WESTERLIES ALOFT PRODUCE BULK SHEAR OF
35 TO 40 KT SO SOME STORMS THIS EVENING COULD BECOME SEVERE WITH
WIND DAMAGE AND LARGE HAIL. SPC PROVIDED THIS DISCUSSION AT 227 PM
CDT...RECENT LIGHTNING WITHIN THE CONVECTION ALONG THE BLACK
HILLS AND LARAMIE MOUNTAINS HAS INCREASED CONFIDENCE THAT THE
ENVIRONMENT ACROSS THE CNTRL PLAINS IS GRADUALLY BECOMING MORE
SUPPORTIVE OF SURFACE-BASED CONVECTIVE INITIATION. 12Z RAP SOUNDING
MODIFIED FOR 19Z SURFACE OBSERVATION -- 93/62 -- YIELDS STRONG
SURFACE-BASED INSTABILITY /SBCAPE OVER 3000 J PER KG/ AND LITTLE
REMAINING CINH. INCREASED CONVERGENCE ALONG A WEAK SURFACE TROUGH
AND CONTINUED DESTABILIZATION FOSTERED BY ISOLATION IS EXPECTED TO
RESULT IN ADDITIONAL SURFACE-BASED CONVECTIVE DEVELOPMENT DURING THE
NEXT HOUR OR TWO.

THE STORM COMPLEX COULD MOVE MOSTLY EAST ACCORDING TO THE RAP MODEL
OR TAKE A SOUTHEAST TURN AS INDICATED BY THE HRRR. EITHER WAY THE
CONVECTION WILL AFFECT MOST OF THE FCST AREA AND EXIT SOUTH OR EAST
BY AROUND 12Z.

THIS TSTM COMPLEX SHOULD SET UP A FRONTAL BOUNDARY FOR ADDITIONAL
STORM DEVELOPMENT SATURDAY AFTN AND BEYOND WITH THE BEST SHEAR AND
INSTABILITY ACROSS NCNTL NEB NEAR KANW AND KONL. THE MODELS HAVE A
TOTALLY DIFFERENT IDEA IN MIND WITH THE FRONT AND LIFT IT RAPIDLY
NORTH BY 15Z SATURDAY MORNING AND THEN DROP ANOTHER COLD FRONT
THROUGH DURING THE AFTN. SO THERE IS A DISCONNECT IN CONVENTIONAL
STORM THEORY VS THE MODELS. IF THE FRONT IS DOES NOT RETREAT NORTH
AS QUICKLY THAN STORM DEVELOPMENT COULD BE MUCH FARTHER
SOUTH...PERHAPS OVER KS. THE FCST USES A BLEND OF NAM...GEMREG...GFS
AND ECM FOR A 30 POP FROM 20Z ONWARD...MAINLY SOUTH AND EAST OF
KVTN/KIML.

TEMPERATURES ARE A BLEND OF TRIED AND TRUE MODEL DATA PLUS BIAS
CORRECTION FOR HIGHS IN THE LOWER 90S NORTH TO UPPER 90S SOUTH.

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 307 PM CDT FRI AUG 30 2013

SATURDAY NIGHT THROUGH LABOR DAY...

COLD FRONT SHOULD STRETCH FROM NEAR ANW THROUGH LBF AND IML EARLY
SATURDAY EVENING. DO EXPECT SCATTERED SHOWERS AND THUNDERSTORMS
ALONG AND AHEAD OF THE FRONT. COVERAGE MAY END UP LESS ACROSS SWRN
NEBR WHICH WILL BE FURTHER REMOVED FROM COOLER TEMPERATURES ALOFT
ASSOCIATED WITH MAIN UPPER TROUGH ACROSS MINNESOTA. ONLY A SLIGHT
CHANCE FOR THUNDERSTORMS FAR SOUTHEAST AFTER MIDNIGHT.  DRY AND
LESS HOT SUNDAY AND LABOR DAY. HIGHS SUNDAY FORECAST VERY NEAR
PREVIOUS FROM NEAR 83 NCTRL AND 85 TO 88 SOUTHWEST. NORTHERLY WINDS
SUNDAY LOOK FAIRLY LIGHT FROM 5 TO 15 MPH WEST AND 10 TO 20 MPH
EAST. ON LABOR DAY...NORTHWEST FLOW ALOFT WILL CONTINUE WITH A
RETURN SOUTHEAST FLOW AT THE SURFACE AND HIGHS FROM NEAR 83
NORTHEAST TO NEAR 90 WEST TIER. SOUTHERLY WINDS MONDAY FROM 10 TO
20 MPH WEST TO 5 TO 15 MPH EAST.

ON TUESDAY THROUGH FRIDAY...

A HEAT UP AGAIN LIKELY AS UPPER RIDGE PERSISTS OVER COLORADO AND
TROUGHING INCREASES ACROSS THE PAC NW AND NORTHEASTERN U.S. A WEAK
COLD FRONT AND DISTURBANCE IN NORTHWEST FLOW ALOFT INDICATED BY
THE GFS AND ECMWF. THIS FRONT ASSOCIATED WITH A DEEP UPPER LOW
MOVING ACROSS HUDSON BAY. AS A RESULT OF ECMWF CONSISTENCY AND
FAIR AGREEMENT BY THE GFS...WILL INTRODUCE A SLIGHT CHANCE FOR
THUNDERSTORMS WEDNESDAY NIGHT. AN OTHERWISE DRY EXTENDED. HIGHS
FORECAST IN THE UPPER 80S TO LOW 90S MOST AREAS WITH MID 90S PARTS
OF SWRN NEBR.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 1221 PM CDT FRI AUG 30 2013

ALL MODELS ARE DEVELOPING SCATTERED DEEP CONVECTION ACROSS WRN NEB
THIS AFTN AROUND 21Z-22Z. STORM ACTIVITY SHOULD MOVE EAST INTO NCNTL NEB
BY OR DURING THE EVENING. THE HRRR SUGGESTS STORMS COULD HIT KVTN
AND KLBF BETWEEN 01Z AND 04Z. THE HRRR AND RAP INDICATE BOWING
TSTM SEGMENTS DEVELOPING IN THE WEST WHICH COULD COALESCE NORTH
AND SOUTH ACROSS THE FCST AREA THIS EVENING. THE STORM ACTIVITY
SHOULD BE MOSTLY EAST OF THE FCST AREA BY 09Z WITH VFR THEREAFTER.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SHORT TERM...CDC
LONG TERM...ROBERG
AVIATION...CDC
Hazardous weather outlook, Aug 30, 12:39 PM CDT, 7 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1239 PM CDT FRI AUG 30 2013

NEZ004>010-022>029-035>038-056>059-069>071-094-311745-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
1239 PM CDT FRI AUG 30 2013 /1139 AM MDT FRI AUG 30 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HEAT INDICES WILL APPROACH 100 DEGREES ACROSS SOUTHWEST NEBRASKA.
THE COMBINATION OF DEW POINTS IN THE LOWER 60S AND TEMPERATURES
AROUND 100 WILL PRODUCE THESE VALUES.

SCATTERED STRONG THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS
WESTERN NEBRASKA LATE THIS AFTERNOON. THE STORM ACTIVITY WILL
MOVE EAST INTO NORTH CENTRAL NEBRASKA BY OR DURING THE EVENING
HOURS. STORMS WILL BE CAPABLE OF GUSTY WINDS...FREQUENT
LIGHTNING AND LOCALLY HEAVY RAINFALL. SOME STORMS COULD BECOME
SEVERE AND PRODUCE WIND DAMAGE AND LARGE HAIL...MAINLY WEST OF
HIGHWAY 83.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A COLD FRONT WILL TRACK ACROSS WESTERN AND NORTH CENTRAL NEBRASKA
SATURDAY AFTERNOON INTO SATURDAY EVENING...BRINGING AN INCREASED
CHANCE FOR THUNDERSTORMS. SCATTERED STRONG OR SEVERE STORMS ARE
POSSIBLE ALONG THE FRONT...MAINLY NORTH AND EAST OF AINSWORTH AND
ONEILL. LARGE HAIL AND WIND DAMAGE ARE THE SEVERE WEATHER THREATS
ALONG WITH LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

CDC

In the hours before

Special weather statement, Aug 30, 5:41 PM CDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
441 PM MDT FRI AUG 30 2013

NEZ004-022-056-057-302330-
DEUEL NE-GARDEN NE-KEITH NE-SHERIDAN NE-
441 PM MDT FRI AUG 30 2013

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SHERIDAN...WESTERN
KEITH...GARDEN AND DEUEL COUNTIES UNTIL 530 PM MDT...

AT 435 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SCATTERED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 20 MILES
NORTHWEST OF HAY SPRINGS TO ANTIOCH...CRESCENT LAKE AND BIG
SPRINGS...MOVING NORTHEAST AT 10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  OSHKOSH...
  BIG SPRINGS...
  HAY SPRINGS...
  RUSHVILLE...
  CRESCENT LAKE NWR...
  LEWELLEN...
  LAKESIDE...
  BRULE...
  ELLSWORTH...

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 78 AND 121.

THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 96 AND 125.

THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 74 AND 93.

THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 115 AND 127.

THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

COLE
Local storm report, Aug 30, 7:05 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
705 PM CDT FRI AUG 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     HAIL             3 NW HAY SPRINGS        42.71N 102.73W
08/30/2013  M1.75 INCH       SHERIDAN           NE   PUBLIC

            GOLF BALL SIZE HAIL LASTED 15 TO 20 MINUTES AND WAS ABOUT
            7 INCHES DEEP. WINDSHIELD BROKEN ON CAR.

&&

JGOMEZ
Local storm report, Aug 30, 7:07 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
707 PM CDT FRI AUG 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     TSTM WND GST     3 NW HAY SPRINGS        42.71N 102.73W
08/30/2013  E60 MPH          SHERIDAN           NE   PUBLIC

            ESTIMATED 60 MPH WIND GUST.

&&

JGOMEZ
Local storm report, Aug 30, 7:44 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
744 PM CDT FRI AUG 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     HAIL             17 SE HAY SPRINGS       42.51N 102.45W
08/30/2013  M1.00 INCH       SHERIDAN           NE   PUBLIC

&&

JGOMEZ
Special weather statement, Aug 30, 7:53 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
753 PM CDT FRI AUG 30 2013

NEZ094-310145-
WESTERN CHERRY NE-
653 PM MDT FRI AUG 30 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHERRY COUNTY UNTIL
745 PM MDT...

AT 650 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES WEST OF MERRIMAN...OR 14 MILES EAST OF
GORDON...MOVING SOUTHEAST AT 30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  INTERSECTION OF HIGHWAY 20 AND IRWIN ROAD...
  HIGHWAY 61 CROSSING THE NIOBRARA RIVER...
  INTERSECTION OF HIGHWAY 61 AND SHADBOLT ROAD...
  MEDICINE LAKE...
  INDIAN HILL...

THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 116 AND 132.

THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 207 AND 224.

POWER
Local storm report, Aug 30, 8:10 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
810 PM CDT FRI AUG 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0808 PM     HAIL             NORTH PLATTE            41.13N 100.77W
08/30/2013  E1.00 INCH       LINCOLN            NE   EMERGENCY MNGR

            QUARTER SIZE HAIL REPORTED BY EMERGENCY MANAGER ON WALKER
            ROAD AND HOMESTEAD.

&&

JGOMEZ

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 30, 8:18 PM CDTSevere Thunderstorm WarningLBFFrontier, Hayes, Lincoln42 min
Aug 30, 8:44 PM CDTSevere Thunderstorm WarningLBFHooker, Logan, McPherson, Thomas46 min
Aug 30, 9:09 PM CDTSevere Thunderstorm WarningLBFBlaine, Custer, Logan, Thomas51 min
Aug 30, 10:01 PM CDTSevere Thunderstorm WarningLBFBlaine, Brown, Custer, Garfield, Holt, Loup and 1 more44 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.